21 . October , 2018 - Sunday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension

Big Image
Generic Name: Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension (klor-fen-EER-a-meen/dex-troe-meth-OR-fan/fen-ill-EF-rin)
Brand Name: Ricotuss

Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension is used for:

Relieving sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension is a decongestant, antihistamine, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages. The antihistamine works by blocking histamine, which helps reduce symptoms, such as watery eyes and sneezing, while the cough suppressant works in the brain to help decrease the cough reflex.

Do NOT use Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension if:

  • you are allergic to any ingredient in this medicine
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension:

Some medical conditions may interact with Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, plan to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your stomach, intestines, or bladder; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid
  • if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus

Some MEDICINES MAY INTERACT with Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension
  • Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because their effectiveness may be decreased by Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension:

Use Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension may be taken with or without food.
  • Shake well before using.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension.

Important safety information:

  • Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension. Using Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension without checking with your doctor.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension.
  • Use Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension, discuss with your doctor the benefits and risks of using Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension during pregnancy. It is unknown if Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension.

Possible side effects of Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; severe dizziness, lightheadedness, or headache; severe drowsiness; seizures; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension:

Store Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension, please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Dextromethorphan/Phenylephrine Suspension. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Atenolol Atenolol
Generic Name: Atenolol Dosage Form: Tablets usp Atenolol Description Atenolol, a synthetic, beta1-selective (cardioselective) adrenoreceptor blocking agent, may be chemically described as Benzene-acetamide, 4-[2-hydroxy-3-[(1-methylethyl)amino]propoxy]-. The structural formula is represented belo more...

Avapro Avapro
Some commonly used brand names are: In the U.S.— Avapro Category Antihypertensive Description Irbesartan (ir-be-SAR-tan) belongs to the class of medicines called angiotensin II inhibitor antihypertensives. It is used to treat high blood pressure (hypertension). High blood pressur more...

carboplatin carboplatin
Generic Name: carboplatin (car bo PLAH tin) Brand Names: Paraplatin What is carboplatin? Carboplatin is an antineoplastic medication. Carboplatin interferes with the growth of cancer cells and slows their growth and spread in the body. Carboplatin is used to treat ovarian cancer and many more...

Cari-Tab Cari-Tab
Some commonly used brand names are: In the U.S.— Adeflor 1 Cari-Tab 2 Mulvidren-F 1 Poly-Vi-Flor 1 Tri-Vi-Flor 2 Vi-Daylin/F 1 In Canada— Adeflor 1 Poly-Vi-Flor 1 Tri-Vi-Flor 2 Note: For quick reference, the following vitamins and fluoride combinations are numbered to match more...

Childrens Tylenol oral/rectal Childrens Tylenol oral/rectal
Generic Name: acetaminophen (oral/rectal) (a see ta MIH no fen) Brand Names: Anacin-3 Maximum Strength, Childrens Tylenol, Tylenol, Tylenol Caplet, Tylenol Caplet Extra Strength, Tylenol Extended Release, Tylenol Extra Strength, Tylenol Gelcap Extra Strength, Tylenol Suspension What is ac more...

Cortisporin Suspension Cortisporin Suspension
Generic Name: Hydrocortisone/Neomycin/Polymyxin B Ear Suspension (HYE-droe-KOR-ti-sone/NEE-oh-MYE-sin/POL-ee-MIX-in) Brand Name: Examples include Cortisporin and CortomycinCortisporin Suspension is used for:Treating infections of the ear caused by certain bacteria. It may also be used for other more...

hepatitis A adult vaccine hepatitis A adult vaccine
Generic Name: hepatitis A adult vaccine (HEP a TYE tis) Brand Names: Havrix, Vaqta What is hepatitis A vaccine? Hepatitis is a serious disease caused by a virus. Hepatitis A is spread through contact with the stool (bowel movements) of a person infected with the hepatitis A virus. This more...

Hydrocortisone Skin Preparations Hydrocortisone Skin Preparations
Generic name: Brand names: Hytone, Nutracort, Hydrocortisone Skin Preparations, Cetacort Why is Hydrocortisone Skin Preparations prescribed? Hydrocortisone creams and lotions contain a steroid medication that relieves a variety of itchy rashes and inflammatory skin conditions. Most important more...